Doctor insights on:
Gastroenteritis Diarrhea Imodium
No...: The most likely cause of this is a virus and needs to clear out of the GI tract. The most important thing to do is to keep your child well hydrated. If he is able to drink fluids (don't worry about solid foods at this time), then keep giving him liquids. Also take note of his urine output - if he is not urinating and looks dry, unable to take fluids, then take him to the nearest er for IV fluid. ...Read moreSee 2 more doctor answers
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
Been going through gastroenteritis the past few days. Taking Imodium, (loperamide) but most recent diarrhea had oily film on the surface. Is this part of sickness?
Seek treatment: i would get checked out. May need fluids or further testing. Stool appearance can be nonspecific. If oily film on surface may have problem with fat absorption. May need to see GI doc for evaluation. Need to stay hydrated even if need help by Iv fluids because you don't want to injure kidneys or get dizzy and pass out and hit head, etc. if stools float + oily, think about fat malabsorption. ...Read more
Loperamide: Loperamide is an opioid-receptor agonist in the myenteric plexus of the large intestine; by itself it does not affect the central nervous system. It will alleviate diarrhea in many cases but must be used with caution if one suspects true colitis with salmonella, shigella, e. Coli or clostridium difficile since it may precipitate toxic megacolon. ...Read more
Maynot need Immodium: It depends on the cause of the diarrhea. If someone develop salmonellosis or infection caused by salmonella bacteria, just drinking fluids and eating simple, soft and bland diet might be enough. Having bloody diarrhea or any other complications or diarrhea lasting more than 3-4 days, needs medical attention from a physician.Thanks. ...Read moreSee 1 more doctor answer
12 years post RNY Gastric Bypass & on day four of must be stomach flu w/constant diarrhea. Imodium (loperamide) doesn't seem to be doing much, any advice?
My child has gastroenteritis, my breastfeeding increases his diarrhea. Should I stop breastfeeding?
I was diagnosed with viral gastroenteritis 3 days ago and am still having watery diarrhea. Should I be worried?
- Talk to a doctor live online for free
- Taking imodium before diarrhea
- Diarrhea after taking imodium
- Diarrhea treatment imodium
- Ask a doctor a question free online
- Imodium for ibs diarrhea
- Diarrhea after imodium
- Does imodium stop diarrhea?
- Imodium for chronic diarrhea
- Talk to a urgent care specialist online for free